MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y427H
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number qkmdtz and no non-conformances related to the reported complaint condition were identified.(b)(4).Device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the name of the procedure? what was the procedure date? was there any adverse consequence associated with the patient? how was the suture placed (interrupted or continuous)? what is the surgeon expected time between the suture placement and the "absorption"? what, in the physician's opinion, are the factors contributing to the event? was re-suturing performed? how many sutures did not absorb? was any medical or surgical intervention provided to the patient for the sutures not being absorbed? device return status: note: events reported in 2210968-2021-06467, 2210968-2021-06468, 2210968-2021-06469, 2210968-2021-06471, and 2210968-2021-06472.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.Post-op, the suture was is not absorbing.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 9/27/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 reported condition not confirmed.Additional h3 investigation summary: rep samples: the product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that eight unopened samples of product code y427h were received for evaluation, the samples were examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing and damage (torn, punctured).The packets were opened, and the swage and attachment area was noted to be as expected.During the visual inspection, the sutures were correctly placed on the winding former.Sutures were dispensed without problems and examined along the strand and no defects, damage on the suture surface could be observed.Additional information was requested and the following was obtained: what was the name of the procedure? name of procedure unknown ¿ procedure was done in cathlab.What was the procedure date? unknown as product complaint was only given post op was there any adverse consequence associated with the patient? unknown how was the suture placed (interrupted or continuous)? continuous what is the surgeon expected time between the suture placement and the "absorption"? 4weeks what, in the physician's opinion, are the factors contributing to the event? unknown was re-suturing performed? yes.Was any medical or surgical intervention provided to the patient for the sutures not being absorbed? unknown.How many sutures did not absorb? 6 sutures.Was this in 6 or 3+ different patients or on 1 patient only? one patient did the patient/s have to go back to have the sutures physically removed as this will have to be reported as an adverse event and not malfunction should this be the case.Matron cannot confirm.Note: events reported in 2210968-2021-06467, 2210968-2021-06468, 2210968-2021-06469, 2210968-2021-06470, 2210968-2021-06471, and 2210968-2021-06472 (b)(4).Date sent to the fda: 9/27/2021.Corrected information: b1, b2, h1- upon additional information review, this medwatch report 2210968-2021-06470 has been updated from malfunction to serious injury.Corrected h6 health effect codes: f19.Corrected h6 clinical codes: e2401.
 
Additional Manufacturer Narrative
Date sent to the fda: 10/28/2021.Additional information was requested and the following was obtained: 2.On what tissue was the suture used? - sub-cut.3.What was the tissue condition (normal, thin, calcified, fragile, diseased)? ¿ normal.5.Please specify when was the suture slow absorption diagnosed by the doctor? - 3 weeks.8.What was used for re-suturing? - competitor product.13.It was reported that actual lot# qkmdtz used in this procedure/event.We also received samples for other lot# qkmhrh which was not reported.Please clarify the reason for this other lot qkmhrh being returned.- same reason - not absorbing.In total 6 sutures were used on patient however it is unknown how many from each lot was used.The following information was requested, but unavailable: 1.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date, name and/or indication for index surgical procedure? 4.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement? 6.What symptoms did the patient experience following the index surgical procedure? 7.Onset date? 9.What was appearance of sutures during re-operation/re-suturing? 10.Please specify was any medical intervention required for this event including dates and results.Other relevant patient history/concomitant medications? 11.What is the physician¿s opinion as to the etiology of or contributing factors to this event? 12.What is the patient's current status? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate date sent to the fda: 10/28/2021.Corrected information: d4, h4- the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: qkmdtz and qkmhrh.Batch# qkmdtz, mfg.Date sep/12/2020; exp.Date aug/31/2025.Batch# qkmhrh, mfg.Date sep/18/2020; exp.Date aug/31/2025.A manufacturing record evaluation was performed for the possible device lot numbers and no non-conformances related to the reported complaint condition were identified.

Brand Name
MCRYL UD 27IN 3-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12195973
Report Number2210968-2021-06470
Device Sequence Number3621348
Product Code GAN
UDI-Device Identifier10705031059153
UDI-Public10705031059153
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberY427H
Device Catalogue NumberY427H
Device Lot NumberQKMDTZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer09/02/2021
10/26/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date09/27/2021
10/28/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;